MAUDE Adverse Event Report: STRYKER GMBH IMPLANT EXTRACTION SET - CONICAL EXTRACTOR, MALE, LEFT HAND 4 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH IMPLANT EXTRACTION SET - CONICAL EXTRACTOR, MALE, LEFT HAND 4 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18066172
Medical Device Problem Codes Fracture (1260); Off-Label Use (1494); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "'description according to the operating room: intraoperatively, the thread of insert 1806-6172 broke.The insert became stuck in the thread and could no longer be disconnected.'' update september 22, 2025.How was the event resolved? other surgical trays and instruments were opened.Was the explanted implant a stryker/wright medical or from competition? the product was one from the competition.If stryker/wright medical, why did the surgeon decide to explant the device? patient request.If the device was broken or damaged: was there hard/dense bone? it was hard dense bone.Was there any debris reported? were they all removed from the surgical field/patient? all debris could be removed.
 
Event or Problem Description
As reported: "'description according to the operating room: intraoperatively, the thread of insert 1806-6172 broke.The insert became stuck in the thread and could no longer be disconnected.'' update september 22, 2025 ¿ how was the event resolved? other surgical trays and instruments were opened.¿ was the explanted implant a stryker/wright medical or from competition? the product was one from the competition.- if stryker/wright medical, why did the surgeon decide to explant the device? patient request ¿ if the device was broken or damaged: - was there hard/dense bone? it was hard dense bone - was there any debris reported? were they all removed from the surgical field/patient? all debris could be removed.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned broken and jammed with the t-handle.The device inspection revealed the following: as a received condition, the conical extractor and the t-handle were found assembled and could not be separated using normal force.These components are not intended to be assembled together, as they belong to different product systems.According to their respective operative techniques, the conical extractor should be paired with a teardrop handle from its own system, while the elastosil t-handle is designed for use with compatible instruments featuring an ao fitting.Therefore, the inability to disassemble the components resulted from off-label use by the user.The extractor is fractured at its tip.The fracture surface appears smooth and relatively flat, with no visible signs of plastic deformation.This is characteristic of a brittle fracture, which most likely resulted from torsional overload and excessive force applied during use.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The breakage was caused by the use of torsional overload and excessive force applied during use, and the disassembling impaired was caused by off-label use of the devices, as they should not be assembled together.If more information is provided, the case will be reassessed.

Brand Name
IMPLANT EXTRACTION SET - CONICAL EXTRACTOR, MALE, LEFT HAND 4 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23316684
Report Number0008031020-2025-01933
Device Sequence Number4838483
Product Code LXH
UDI-Device Identifier04546540510082
UDI-Public04546540510082
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18066172
Device Lot NumberKSS242060
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/17/2025
Supplement Date Received by Manufacturer12/01/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown